MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2050-250
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the right superficial femoral artery that was non-calcified and non-tortuous.The armada 35 ll was prepped per the instructions for use.The balloon was inflated once to nominal pressure and deflated without issue, however the balloon fused to the.035 non-abbott guide wire and the guide wire and delivery system had to be removed as removed as a unit.There were no reported adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned balloon catheter and the reported difficulty to remove was confirmed.Additionally, it was noted that there were inner and outer member separations.The material at the noted inner and outer member separation was stretched and jagged.The distal separated portion of the noted inner and outer member was not returned.There was no other damage noted to the bdc.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the bdc during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to remove and noted damages appear to be related to operational circumstances of the procedure.Based on the reported information, and returned analysis, it is likely that during the procedure manipulation and/or inadvertent mishandling of the devices likely caused damage to inner member or guide wire lumen causing the guide wire to freeze or lock in place resulting in the difficulty to remove.Further manipulation during retraction and during inspection outside of the patient anatomy resulted in the subsequent notes damages to the balloon catheter.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11849458
Report Number2024168-2021-04187
Device Sequence Number17092013
Product Code LIT
UDI-Device Identifier08717648155246
UDI-Public08717648155246
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberB2050-250
Device Catalogue NumberB2050-250
Device Lot Number01009G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE ADVANTAGE .035; GLIDEWIRE ADVANTAGE .035
Patient Age59 YR